Filter by keywords:



Filtering documents. Please wait...

1/2. Hemorrhagic pancreatitis associated with acetaminophen overdose.

    A 19-yr-old man ingested 25 g of acetaminophen in a suicide attempt. Twenty-one hours after the ingestion the plasma acetaminophen level was potentially hepatoxic at 62 micrograms/ml. The toxicology screen was negative for all other drugs. Thirty-six hours after admission the patient developed an acute abdomen with a serum amylase of 1500 IU. peritoneal lavage revealed a grossly hemorrhagic fluid. Exploratory laparotomy revealed necrotic pancreatitis. Hepatoxicity with the peak SGOT greater than 2000 IU and a mild renal toxicity with the creatinine of 1.9 mg/dl occurred despite late initiation of treatment with n-acetylcysteine. No other etiology for the pancreatitis was found. Peritoneal irrigation was continuously performed through a surgically placed dialysis catheter. pancreatitis associated with acetaminophen overdose has been reported twice in the past. Although the pathophysiology of the pancreatic injury is obscure, the lack of other etiological factors and temporal association of the pancreatitis with acetaminophen-induced hepatic and renal toxicity suggest a causal relationship.
- - - - - - - - - -
ranking = 1
keywords = overdose
(Clic here for more details about this article)

2/2. Intestinal infarction due to nifedipine overdose.

    The first case of intestinal infarction associated with nifedipine overdose is presented. This is also the first reported case of an overdose with an extended release nifedipine preparation. The formation of a large gastric concretion of nifedipine tablets may have enhanced its local vasodilatory effects thereby producing mesenteric hypoperfusion, ischemia, and infarction.
- - - - - - - - - -
ranking = 1.2
keywords = overdose
(Clic here for more details about this article)



We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.